Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 13, 2021, 1:07 PM EDT for Dorchester County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 1:07 PM EDT (17:07 UTC)
- Expired
- Jul 13, 2021, 1:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 94 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
857
WWUS82 KCHS 131707
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
107 PM EDT Tue Jul 13 2021
SCZ044-045-131730-
Inland Berkeley-Dorchester-
107 PM EDT Tue Jul 13 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES...
At 106 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jedburg, or near Summerville, moving
northwest at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Summerville, Ladson, Dorchester, Ridgeville, Sangaree and Jedburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3332 8019 3308 8003 3301 8014 3302 8016
3301 8016 3301 8018 3300 8016 3299 8017
3315 8045
TIME...MOT...LOC 1706Z 137DEG 20KT 3308 8019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
BRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 13, 11:11 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 13, 11:11 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1111 AM EDT Tue Jul 13 2021 .SYNOPSIS... Atlantic high pressure will extend across the area through this weekend. A weak front will move into the region early next week. && .NEAR TERM /THROUGH TONIGHT/... Today: Aloft, water vapor imagery depicts an upper lvl low positioned near the Southeast coast, slowly shifting north along the western periphery of a ridge across the Atlantic. At the sfc, the subtropical high centered well offshore will extend into the region, helping produce a light south-southeast wind across the local area. The setup will initially favor few to scattered showers and thunderstorms across the coastal corridor and further inland across parts of Charleston and Berkeley Counties as moisture is pulled from the Atlantic and mid-lvl vort energy traverses aloft. Heading into the afternoon, strong sfc heating should help initiate convection across inland zones, where capping eventually breaks. Shower and thunderstorm coverage is anticipated to increase mid-late afternoon, particularly across southeast Georgia where a fairly progressive sea breeze makes way inland during peak diurnal heating. Much like the previous few days, weak shear and modest MLCAPE (2000 J/kg) should result in pulse type thunderstorms, a few of which could be capable of becoming strong and/or marginally severe should some enhancement occur along interacting boundaries. Strong wind gusts will be the primary threat. High temps are expected to range in the upper 80s along the coast to lower 90s inland. Tonight: Convection will wane through the evening. The rest of the overnight should then mostly be rain-free and we currently advertise a dry forecast. Lows should range around 70 inland to the mid/upper 70s along the coast. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Mid level ridging will dominate over the Southeast through late week. At the surface, Atlantic high pressure will extend into the area. Diurnally driven showers and thunderstorms are possible each day, with coverage remaining isolated to scattered. The threat for organized severe weather is low, but can't rule out a couple storms briefly pulsing up during this time of year. Temperatures will be fairly seasonable. Highs will peak within a couple degrees of 90 and lows will average in the lower 70s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Mid level ridge will be suppressed to the south late weekend into early next week as a broad trough advances into the Northeast. Atlantic high pressure will remain the primary surface feature through much of the weekend, before a weak front drops into the region early next week and possibly stalls in the vicinity. Showers and thunderstorms will be in the forecast each day, although it will be most active early next week with better large scale forcing and deeper moisture in play. Temperatures will be near to slightly below normal through the period. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Showers could bring TEMPO MVFR conditions at all terminals late morning into early afternoon, but impacts should remain short lived. There is some thunder potential, but felt the concern was low enough to not include thunder at this point. Then in the afternoon, focus for thunderstorm development will shift inland of KSAV. Overall, confidence in direct impacts is too low to include any explicit mention in the KSAV TAF at this point. Extended Aviation Outlook: Brief flight restrictions are possible in showers/thunderstorms, mainly during the daytime hours. && .MARINE... Today and Tonight: High pressure will remain the primary feature across local waters, although an upper lvl low will continue to support scattered showers and thunderstorms across the area into the afternoon. South-southeast winds will prevail, generally peaking around 15 kt or less, highest in the afternoon along the land/sea interface. Overnight, speeds will come down to be 5-10 kt by sunrise Wednesday. Seas will average 2-3 ft through the period. Waterspouts: Radar and satellite imagery shows clearly defined lines of cumulus and showers just off the coast late this morning. Low level wind fields are weaker than they were in previous mornings, which should make conditions more suitable to possible waterspouts. Also, model soundings consistently produce a waterspout index in the 45-50 range which would indicate a moderate risk level. A Marine Weather Statement has been issued highlighting the potential for the next couple hours. Wednesday through Sunday: Atlantic high pressure will remain the primary feature through the weekend. Conditions will be solidly below small craft advisory criteria with south to southeast winds generally 15 knots or less and seas 2-3 feet. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...ETM LONG TERM...ETM AVIATION...DPB/ETM MARINE...DPB/ETM
Hazardous weather outlook, Jul 13, 3:31 AM EDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 331 AM EDT Tue Jul 13 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-140745- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 331 AM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jul 13, 12:08 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1208 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM RIP CURRENTS 1 SSE TYBEE ISLAND 31.99N 80.85W
07/13/2021 CHATHAM GA LIFEGUARD
A STRONG, PERSISTENT RIP CURRENT WAS REPORTED NEAR THE
TYBEE ISLAND PIER BY LIFEGUARDS.
&&
EVENT NUMBER CHS2100419Local storm report, Jul 13, 12:16 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1216 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FUNNEL CLOUD 8 S BENNETTS POINT 32.45N 80.47W
07/13/2021 AMZ352 SC FIRE DEPT/RESCUE
A FIREFIGHTER RELAYED PICTURES AND VIDEO TAKEN FROM
PORPOISE DRIVE OF A FUNNEL CLOUD NORTH OF FRIPP ISLAND.
&&
EVENT NUMBER CHS2100420
DPBSpecial weather statement, Jul 13, 1:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
107 PM EDT Tue Jul 13 2021
SCZ044-045-131730-
Inland Berkeley-Dorchester-
107 PM EDT Tue Jul 13 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES...
At 106 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jedburg, or near Summerville, moving
northwest at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Summerville, Ladson, Dorchester, Ridgeville, Sangaree and Jedburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3332 8019 3308 8003 3301 8014 3302 8016
3301 8016 3301 8018 3300 8016 3299 8017
3315 8045
TIME...MOT...LOC 1706Z 137DEG 20KT 3308 8019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BRMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:12 PM EDT | Special Weather Statement | CHS | Berkeley | 33 min |
| Jul 13, 2:39 PM EDT | Special Weather Statement | CHS | Screven | 36 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.